1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Ecstasy link to Inverness drugs death?

By jon-q, Sep 16, 2011 | |
Tags:
  1. jon-q
    A 20-year-old man has died in a possible ecstasy-related death at an Inverness housing estate.

    Police and emergency services were called to a house in the Raigmore area of the city at around 6.30pm following reports of a man requiring assistance.

    A male was taken by ambulance to Raigmore Hospital for treatment, but was pronounced dead at 7.48pm.

    Police say a second man, who is in a serious condition, is being treated at the hospital in connection with the same incident.

    Northern Constabulary say enquiries are ongoing into circumstances surrounding the death and the second man’s admission to hospital.

    However, one line of enquiry is that the death may be drugs related, possibly involving an ecstasy type of tablet - which is bluey/green in colour and has the letters E=MC2 inscribed on it, sometimes referred to as ‘Einsteins’.

    Police are working closely with colleagues in NHS Highland regarding the incident.

    A report has been submitted to the Procurator Fiscal.

    Advice to drug users

    NHS Highland is issuing a precautionary appeal to drug users to heed warnings about the dangers they face when using illicit drugs.

    Harm Reduction Coordinator John Glenday said: “Taking illicit drugs is extremely hazardous. We would urge drug users if they are unable to abstain from drugs to follow harm reduction advice to reduce the risk.”

    Precautions include:

    Watch for overheating - Ecstasy affects the body’s temperature control.

    Dancing for long periods in a hot atmosphere increases the chances of overheating and dehydration. Take regular breaks from the dance floor to cool down.

    Be careful about fluid intake. Reduce the risks by sipping fluids - don’t gulp - roughly a pint of water every hour. Don’t drink alcohol.

    Keep an eye on your friends – they might not realise they are in danger of overheating or becoming dehydrated.

    Mr Glenday said: “There is no way to make taking illicit drugs completely safe. NHS Highland works closely with the Highland Alcohol and Drug Partnership, Northern Constabulary, Highland Council and our other partners to tackle these issues.

    “I would advise anyone who has concerns about drugs to contact the relevant organisations for advice and support.”

    Drug users can get more information and advice from the following:

    Highland Drug Alcohol and Drug Partnership;
    01463 704603

    Harm Reduction Services;
    01463 717594

    Osprey House;
    01463 716888

    Out of hours;
    07749865217



    Jenna MacCulloch
    Highland News 16th Sept 2011
    http://www.highland-news.co.uk/News/Ecstasy-link-to-Inverness-drugs-death-16092011.htm

Comments

To make a comment simply sign up and become a member!